Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS Lincoln, IL

June 15, 2013Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 15, 2013, 6:00 PM CDT for Schuyler County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2013, 6:00 PM CDT (23:00 UTC)
Expired
Jun 15, 2013, 7:00 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS53 KILX 152300
SVRILX
ILC169-160000-
/O.NEW.KILX.SV.W.0064.130615T2300Z-130616T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 700 PM CDT

* AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
  OF CLAYTON...AND MOVING EAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...BROOKLYN...LITTLETON...WEINBERG KING STATE PARK...
  HUNTSVILLE...CAMDEN...RAY AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4029 9076 4028 9045 4019 9045 4019 9041
      4011 9038 4008 9039 4004 9044 4001 9062
      4005 9068 4007 9068 4008 9071 4010 9071
      4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 2300Z 253DEG 16KT 4010 9086

HAIL...1.25IN
WIND...60MPH

$$
1 follow-up statement
353 
WWUS53 KILX 152344
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
644 PM CDT SAT JUN 15 2013

ILC169-152352-
/O.CAN.KILX.SV.W.0064.000000T0000Z-130616T0000Z/
SCHUYLER IL-
644 PM CDT SAT JUN 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. 

LAT...LON 4029 9076 4028 9045 4019 9045 4019 9041
      4011 9038 4008 9039 4004 9044 4001 9062
      4005 9068 4007 9068 4008 9071 4010 9071
      4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 2342Z 253DEG 16KT 4015 9063

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:05 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 15, 3:05 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT SAT JUN 15 2013

.DISCUSSION...
ISSUED 305 PM CDT SAT JUN 15 2013

MAIN CONCERN THIS FORECAST PACKAGE REMAINS WITH PCPN CHANCES IN
THE SHORT TERM TONIGHT THROUGH MONDAY NIGHT. OVERALL...MODELS IN
GOOD AGREEMENT WITH UPPER LEVEL PATTERN THROUGH MONDAY...BUT THEN
DIFFER WITH SPEED OF A WEAK TROUGH DROPPING DOWN IN NORTHWEST FLOW
MONDAY NIGHT AND TUE. NAM IS QUICKEST OF ALL OF THEM AND SEEM ODD
MAN OUT. SO WILL BE FOLLOWING GFS/ECMWF...THOUGH IT MAY NOT MAKE
MUCH DIFFERENCE IN THE END. ONCE THIS GOES THROUGH THEN RIDGE
BEGINS TO BUILD IN THE PLAINS FOR REMAINDER OF THE WEEK AND INTO
THE WEEKEND. LOTS OF UNCERTAINTY AS TO STRENGTH OF THIS
RIDGE...THOUGH TIMING IS SIMILAR. A BLEND OF THE GFS/ECMWF IN THE
SHORT TERM LOOKS GOOD...THOUGH WILL ADD NAM BACK IN LATER. A BLEND
OF THE MODELS LOOKS GOOD IN THE EXTENDED AS WELL.

SHORT TERM...TONIGHT THROUGH TUESDAY

SFC FEATURES/PATTERN IS A MESS THIS AFTERNOON WITH ONE MCV MOVING
INTO NORTHWESTERN IND AND ANOTHER MOVING OUT OF NORTHERN IOWA.
OUTFLOW AND SFC BOUNDARIES ARE LOCATED ALL OVER THE AREA THIS
AFTERNOON AS WELL. COMBINED WITH DEWPOINTS IN THE UPPER 60S TO
LOW 70S IN WEST CENTRAL IL AND AREAS BACK TO THE WEST...CONVECTION
HAS BEEN ONGOING FOR SOME TIME TODAY. THIS HAS MADE THINGS MESSY
AND SHORT TERM/MESO SCALE MODELS HAVE NOT BEEN ABLE TO LATCH ONTO
ANYTHING...AND THEREFORE APPEAR TO BE USELESS AT THE
MOMENT...EXCEPT FOR MAYBE THE 4KM WRF MODEL FOR SPC. THE 12Z RUN
SEEMS CLOSE BUT SLOW OR TO WESTWARD WITH WHERE THE PCPN IS
CURRENTLY LOCATED AT. HOWEVER...IT TRIES TO DEVELOP A LINE OF
STRONG THUNDERSTORMS IN NORTHWEST ILLINOIS AND BACK INTO CENTRAL
MO. NOT QUITE SURE WITH THIS THOUGH IT IS IN THE BEST MOISTURE
AXIS. SO THAT SEEMS FEASIBLE ENOUGH THAT WILL HAVE LIKELY POPS
ACROSS MOST OF THE AREA THIS EVENING AND INTO OVERNIGHT. LOWEST
POPS WILL BE IN SOUTHEAST ILLINOIS. LOTS OF UNCERTAINTY BEYOND
TONIGHT GIVEN THE MANY MESOSCALE BOUNDARIES THAT WILL BE OVER THE
AREA TOMORROW. WILL KEEP CHC POPS OVER THE SOUTHERN HALF OF THE
AREA TOMORROW WITH SLIGHT CHC IN THE NORTH. THE ASSOCIATED
BOUNDARY/COLD FRONT WILL STOP FAR ENOUGH SOUTH OF THE AREA THAT
PCPN CHANCES WILL ON BE SLIGHT CHC IN THE SOUTHWEST...WITH
REMAINDER OF THE AREA DRY. THEN ANOTHER WAVE MOVES ALONG THE FRONT
FROM THE SOUTHWEST AND BRINGS MORE SHOWERS AND THUNDERSTORMS TO
THE AREA FOR MONDAY AND MONDAY NIGHT. HIGHEST POPS WILL BE IN THE
SOUTH FOR MONDAY AND THEN AS THE 500 TROUGH MOVES EAST THE CHANCES
OF PCPN WILL SHIFT TO THE EAST FOR MONDAY NIGHT. THEN DRY WEATHER
IS EXPECTED ACROSS THE AREA BEGINNING TUESDAY AS HIGH PRSS BUILDS
INTO THE REGION.

TEMPS WILL WARM SLIGHTLY FOR TOMORROW AND MONDAY AND HIGHS SHOULD
BE IN THE LOWER 80S BOTH DAYS. THEN AREA CAN EXPECT COOLER TEMPS
AS HIGH PRSS BUILDS IN FOR TUESDAY. CLOUDS AND PCPN COULD KEEP
TEMPS A LITTLE COOLER FOR NEXT TWO DAYS AS WELL...BUT WILL STAY
JUST BELOW MOS GUIDANCE FOR NOW.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

DRY WEATHER WILL CONTINUE FOR TUE NIGHT THROUGH WED NIGHT. THEN A
WARM FRONT DEVELOPS OUT WEST AND MOVES NORTH TOWARD THE AREA FOR
LATER PART OF THE WEEK. SOME UNCERTAINTY AS TO WHETHER THERE WILL
BE PCPN AS THE WARM FRONT LIFTS NORTH SO WILL JUST HAVE SILENT
20PCT IN GRIDS FOR THUR THROUGH FRIDAY NIGHT FOR NOW. ZFPILX WILL
HAVE A DRY FORECAST.

TEMPS WILL STAY AROUND NORMAL MOST OF THE WEEK BUT BEGIN TO WARM
BACK UP FRIDAY...REACHING THE UPPER 80S TO AROUND 90 BY SATURDAY.

AUTEN
&&

.AVIATION...
ISSUED 1246 PM CDT SAT JUN 15 2013

MAINLY VFR CONDITIONS AGAIN NEXT 24 HOURS OUTSIDE OF
THUNDERSTORMS. CURRENT COMPLEX AFFECTING PARTS OF CENTRAL IL THIS
AFTERNOON WILL PRODUCE BRIEF VSBY REDUCTIONS DOWN TO 4SM AND
POSSIBLY BRIEFLY LOWER IN HEAVIER TSRA. NEXT BATCH OF STORMS
EXPECTED TO FORM OVER IA AND NRN MO LATER THIS AFTERNOON AND SHIFT
OVER THE TAF SITES THIS EVENING AND HAVE TEMPO GROUPS FOR MOST
LIKELY TIME OF OCCURRENCE. AFTER THIS SYSTEM PUSHES THROUGH MUCH
OF THE ACTIVITY SHOULD BE SUPPRESSED TO OUR SOUTH/EAST FOR SUNDAY
MORNING. CHANCE OF SOME VSBY REDUCTIONS AFTER 06Z IN LIGHT WIND
REGIME AND WITH WET GROUND AND HAVE TRENDED THIS DIRECTION FOR
MOST SITES.

25
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 15, 3:14 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT SAT JUN 15 2013

ILZ027>031-036-037-040-041-047-049-050-162015-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
314 PM CDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ORGANIZED STRONG OR POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP
ACROSS MISSOURI LATE THIS AFTERNOON...AND SHIFT INTO CENTRAL
ILLINOIS THIS EVENING. THE STORMS SHOULD BE IN A WEAKENING MODE
LATER THIS EVENING...HOWEVER HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY OCCUR SUNDAY AND SUNDAY EVENING...
ESPECIALLY FROM BEARDSTOWN SOUTHWARD...WITH BETTER CHANCES OF
STORMS ON MONDAY. SOME OF THE STORMS WILL BE STRONG...BUT THE
RISK OF ORGANIZED SEVERE WEATHER IS LOW.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS FORECAST
SOUTH OF HENRY FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

ILZ038-042>046-048-051>055-061-162015-
CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-MENARD-
MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
314 PM CDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ORGANIZED STRONG OR POSSIBLY SEVERE STORMS ARE EXPECTED TO DEVELOP
ACROSS MISSOURI LATE THIS AFTERNOON...AND SHIFT INTO CENTRAL
ILLINOIS THIS EVENING. THE STORMS SHOULD BE IN A WEAKENING MODE
LATER THIS EVENING...HOWEVER HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY UNTIL AROUND
SUNSET...AND AGAIN ON MONDAY. SOME OF THE STORMS WILL BE
STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

ILZ056-057-062-063-066>068-071>073-162015-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
314 PM CDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA TONIGHT. A FEW OF THE STORMS
MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE WEATHER IS
MORE LIKELY FURTHER NORTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY UNTIL AROUND
SUNSET...AND AGAIN ON MONDAY. SOME OF THE STORMS WILL BE
STRONG...BUT THE RISK OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 15, 2:25 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HEAVY RAIN       ASTORIA                 40.23N 90.36W
06/15/2013  M1.56 INCH       FULTON             IL   MESONET

&&

25

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.